Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 14, 2016, 3:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 15, 2016, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 3:00 PM MST (22:00 UTC)
- In effect from
- Apr 15, 2016, 11:00 AM MST
- Expired
- Apr 15, 2016, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS75 KFGZ 142200 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST THU APR 14 2016 AZZ013-014-016-017-150600- /O.NEW.KFGZ.WI.Y.0007.160415T1800Z-160416T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 300 PM MST THU APR 14 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY. * TIMING...WIND SPEEDS WILL INCREASE LATE FRIDAY MORNING AND REMAIN GUSTY THROUGH FRIDAY NIGHT. * WINDS...SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST MAY CAUSE POOR VISIBILITIES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
095 WWUS75 KFGZ 150426 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 926 PM MST THU APR 14 2016 AZZ013-014-016-017-160300- /O.CON.KFGZ.WI.Y.0007.160415T1800Z-160416T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 926 PM MST THU APR 14 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY... * TIMING...WIND SPEEDS WILL INCREASE LATE FRIDAY MORNING AND REMAIN GUSTY THROUGH FRIDAY NIGHT. * WINDS...SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST MAY CAUSE POOR VISIBILITIES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
087 WWUS75 KFGZ 151102 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 402 AM MST FRI APR 15 2016 AZZ013-014-016-017-151915- /O.CON.KFGZ.WI.Y.0007.160415T1800Z-160416T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 402 AM MST FRI APR 15 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...WIND SPEEDS WILL INCREASE LATER THIS MORNING AND REMAIN GUSTY INTO THE EVENING HOURS. * WINDS...SOUTHWEST WINDS BETWEEN 20 TO 30 MPH WITH GUSTS FROM 35 TO 50 MPH ARE FORECAST IN THE ADVISORY AREA. * IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
459 WWUS75 KFGZ 151932 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1232 PM MST FRI APR 15 2016 AZZ013-014-016-017-160300- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-160416T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 1232 PM MST FRI APR 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS. * WINDS...SOUTHWEST WINDS BETWEEN 20 TO 30 MPH WITH GUSTS FROM 35 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
648 WWUS75 KFGZ 160253 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 753 PM MST FRI APR 15 2016 AZZ013-014-016-017-160400- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-160416T0300Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 753 PM MST FRI APR 15 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE CURRENT STORM SYSTEM WAS BEGINNING TO HEAD EAST DURING THE EVENING HOURS. ALONG WITH THIS MOVEMENT STRONGER WINDS HAVE MOVED OUT OF NORTHERN ARIZONA. FOR THE REMAINDER OF THE NIGHT, LOOK FOR GUSTY WINDS OF 10 TO 25 MPH SHIFTING TO NORTHERLY AREA WIDE BY EARLY SATURDAY MORNING. THE STRONGEST WIND GUST OBSERVED ON FRIDAY: LOCATION SPEED TIME/DATE ...APACHE COUNTY... ST JOHNS AIRPORT 48 MPH 1219 PM 04/15 WINDOW ROCK AIRPORT 43 MPH 1131 AM 04/15 3 NNE GREER 41 MPH 1035 AM 04/15 ...COCONINO COUNTY... WILLIAMS AIRPORT 38 MPH 0115 PM 04/15 4 N HOUSE ROCK 38 MPH 1219 PM 04/15 6 NNE SEDONA 38 MPH 0303 PM 04/15 ...NAVAJO COUNTY... WINSLOW AIRPORT 48 MPH 0303 PM 04/15 9 S PINEDALE 46 MPH 0324 PM 04/15 SHOW LOW 44 MPH 1215 PM 04/15 2 ESE HEBER-OVERGAARD 38 MPH 0235 PM 04/15 ...YAVAPAI COUNTY... 7 SSE CROWN KING 48 MPH 0348 PM 04/15 PRESCOTT AIRPORT 47 MPH 0528 PM 04/15 1 SE BUMBLE BEE 47 MPH 0553 PM 04/15 14 NW BAGDAD 44 MPH 0320 PM 04/15 SEDONA AIRPORT 43 MPH 0315 PM 04/15 1 SSE CAMP VERDE 40 MPH 0605 PM 04/15 CHERRY 38 MPH 0511 PM 04/15 $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:15 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 14, 9:15 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST THU APR 14 2016 .SYNOPSIS...A PACIFIC LOW MOVING INTO THE WESTERN STATES WILL BRING STRONG SOUTHWESTERLY WINDS TO NORTHERN ARIZONA TODAY. THIS SYSTEM WILL MOVE INTO ARIZONA FROM FRIDAY THROUGH SUNDAY BRINGING RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH CLOUDY SKIES AND COLDER TEMPERATURES. THE BEST CHANCE FOR SNOW ACCUMULATIONS AND SLICK ROADWAYS WILL BE EARLY SATURDAY MORNING WHERE UP TO AN INCH OF SNOWFALL IS POSSIBLE ABOVE 6500 FEET ELEVATION. CHANCES FOR SHOWERS WILL SLOWLY DRIFT TO NORTHEASTERN ARIZONA ON SUNDAY. DRIER WEATHER RETURNS ON MONDAY AND TUESDAY AS THE LOW CONTINUES ITS EASTWARD JOURNEY AND A WEAK RIDGE OF HIGH PRESSURE MOVES IN FROM THE WEST. && .UPDATE...JUST MADE A COUPLE MINOR UPDATES THIS MORNING TO INCREASE CLOUD COVER ACROSS MUCH OF NORTHERN ARIZONA TO REFLECT A BAND OF UPPER LEVEL CLOUD COVER EVIDENT ON SATELLITE IMAGERY. ASIDE FROM THAT...THE FORECAST APPEARS TO BE IN GREAT SHAPE AND NO FURTHER UPDATES ARE ANTICIPATED AT THIS TIME. && .PREV DISCUSSION /558 AM MST/...THIS MORNINGS SATELLITE IMAGERY SHOWS A BAROCLINIC LOW MOVING INTO THE WESTERN STATES WITH A COLD FRONT EXTENDING NORTHWARD IN AN ARC FROM SAN FRANCISCO TO PENDLETON OREGON. WE EXPECT THIS STORM TO MOVE SOUTHEASTWARD INTO ARIZONA OVER THE NEXT FEW DAYS WITH STRONGER SOUTHWEST WINDS FORECAST FOR TODAY WITH RAIN AND HIGH ELEVATION SNOWFALL FROM FRIDAY TO SUNDAY. TODAY'S WIND SPEEDS WILL INCREASE THROUGH THE AFTERNOON AND RANGE FROM 15 TO 25 MPH SUSTAINED WITH GUSTS FROM 30 TO 40 MPH REMAINING JUST BELOW OUR WIND ADVISORY THRESHOLDS. THE LEADING EDGE OF THE COLD AIR MASS, AS INDICATED BY A COLD FRONT, WILL MOVE INTO NORTHERN ARIZONA LATER THIS EVENING. THE LATEST FORECAST PROJECTIONS SHOW LIMITED PRECIPITATION AMOUNTS ALONG THE FRONTAL BAND WITH HIGHER CHANCES FOR MORE CONVECTIVE SHOWERS AS THE LOW CENTER ARRIVES. THE EUROPEAN (ECMWF) AND AMERICAN (GFS) FORECAST MODELS SHOW THE LOW WILL SPLIT INTO TWO CENTERS OF LOW PRESSURE WHICH TYPICALLY WEAKENS THE DYNAMIC LIFT THAT ONE LOW CENTER WOULD GENERATE. ON FRIDAY, THE NORTHERN LOW WILL LIKELY MOVE THROUGH THE FOUR CORNERS REGION, WHILE THE SOUTHERN LOW TRACKS FROM FLAGSTAFF IN COCONINO COUNTY TO SAINT JOHNS IN APACHE COUNTY. THE LOW WILL THEN SLOW DOWN TO NEARLY STATIONARY ON SATURDAY AND SUNDAY AS IT BECOMES CUTOFF FROM THE UPPER LEVEL STEERING FLOW NEAR GALLOP, NEW MEXICO. COLDER AIR ALOFT WILL LINGER OVER ARIZONA THROUGH THE WEEKEND. THIS COLD AIR OVER A RELATIVELY WARMER SURFACE WILL LEAD TO CONVECTIVE SHOWERS DAY AND NIGHT WITH A STRONGER TENDENCY FOR ADDITIONAL SHOWERS ON THE EASTERN SIDE OF THE LOW. A FEW AFTERNOON THUNDERSTORMS SHOULD BE EXPECTED THIS WEEKEND DUE TO THE STEEP ATMOSPHERIC LAPSE RATES AND MODERATE UPPER LEVEL FORCING. THE HIGHEST CHANCES FOR SHOWERS WILL OCCUR FROM FRIDAY TO SATURDAY WITH SHOWER CHANCES DECREASING ON SUNDAY AS THE LOW CENTER AND UPPER LEVEL COLD POOL DRIFT EASTWARD. SNOW LEVELS WILL DROP FROM FRIDAY NIGHT TO SATURDAY MORNING INTO THE 6500 TO 7000 FOOT ELEVATION RANGE. ONLY LIGHT SNOW ACCUMULATIONS, FROM A TRACE UP TO 1 INCH, ARE FORECAST FOR THE HIGH COUNTRY ABOVE 6500 FEET ELEVATION. THE BEST CHANCES FOR ICY SLICK ROADWAYS WILL OCCUR EARLY SATURDAY MORNING FOR ROADWAYS ABOVE 6500 FEET. WARMER AND DRIER WEATHER CONDITIONS ARE EXPECTED FROM THE MIDDLE TO END OF NEXT WEEK UNDER A WEAK HIGH PRESSURE RIDGE. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS WITH SCATTERED TO BROKEN CIRRUS COVER FOR THE PERIOD. SFC WINDS SW 15-25 KTS GUSTING TO 35 KTS FROM 18Z-01Z...DECREASING TO 5-15 KTS TONIGHT. THE CHANCE FOR SHOWERS WILL INCREASE ACROSS NORTHWEST AZ AFT 12Z FRI. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT INCREASED SOUTHWEST WINDS TODAY WITH CONTINUED WARM AND DRY CONDITIONS. WINDS WILL NOT FULLY DECOUPLE TONIGHT...WITH WINDY AND COLDER CONDITIONS ARRIVING FRIDAY. ALONG WITH THE WIND...EXPECT AREAS OF RAIN AND SNOW DEVELOPING FROM NORTH TO SOUTH LATE FRIDAY AFTERNOON. SATURDAY THROUGH MONDAY...AREAS OF RAIN AND SNOW ARE ANTICIPATED SATURDAY. WARMING IS EXPECTED SUNDAY AND MONDAY...WITH A CHANCE FOR MAINLY RAIN SHOWERS OVER HIGHER TERRAIN AND ALONG THE NEW MEXICO BORDER. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/BOHLIN AVIATION...MCS FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 14, 9:23 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 923 AM MST THU APR 14 2016 AZZ004>017-038>040-150045- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 923 AM MST THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A PACIFIC LOW AND COLD FRONT WILL APPROACH ARIZONA FROM THE NORTHWEST BRINGING STRONG SOUTHWEST WINDS WITH GUSTS IN THE 30 TO 40 MPH RANGE. A COLD FRONT WILL SWEEP ACROSS NORTHERN ARIZONA FROM SUNSET TONIGHT INTO EARLY FRIDAY MORNING. WINDS WILL GENERALLY DECREASE OVERNIGHT...BUT WILL REMAIN GUSTY ALONG THE FRONT AND NORTHEAST OF HIGH TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND SATURDAY...SNOW LEVELS ARE FORECAST FALL THROUGHOUT THE DAY WITH SNOW LEVELS RANGING FROM 6500 TO 7000 FEET ELEVATION. DRIVING COULD BECOME HAZARDOUS SATURDAY MORNING FOR ELEVATIONS ABOVE 6500 FEET DUE TO SLICK ICY ROADS. A FEW THUNDERSTORMS ARE POSSIBLE ESPECIALLY ACROSS NORTHEASTERN ARIZONA. SUNDAY THROUGH WEDNESDAY...NO WEATHER HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.